Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 45, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 22, 2008, 2:16 PM EDT for Bronx County, New York County, Westchester County, New York; Bergen County, Hudson County, New Jersey. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 2:16 PM EDT (18:16 UTC)
- Expired
- Jun 22, 2008, 2:45 PM EDT
- In force
- 29 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Hudson County, NJ, Bronx County, NY, New York County, NY, Westchester County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:53 PM EDT | HAIL 0.75 | 1 Ene East Tremont, NY | PENNY SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 221816
SVROKX
NJC003-017-NYC005-061-119-221845-
/O.NEW.KOKX.SV.W.0045.080622T1816Z-080622T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
216 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
BRONX COUNTY IN SOUTHEAST NEW YORK...
SOUTHEASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
HUDSON COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 245 PM EDT...
* AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. TORRENTIAL RAIN CAN ALSO BE
EXPECTED. THIS STORM WAS LOCATED NEAR TETERBORO...OR NEAR
HACKENSACK...AND MOVING EAST AT 29 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARLEM AND MOTT HAVEN BY 225 PM...
RIVERDALE AND EAST TREMONT BY 230 PM...
YONKERS BY 235 PM...
NEW ROCHELLE...BRONXVILLE...CO-OP CITY AND CITY ISLAND BY 240 PM...
SCARSDALE BY 245 PM...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4095 7414 4103 7378 4089 7375 4086 7380
4082 7378 4081 7389 4080 7390 4077 7412
4080 7414 4082 7412 4085 7412 4086 7411
4089 7414
TIME...MOT...LOC 1816Z 256DEG 25KT 4088 7403
$$
JMC1 follow-up statement
000
WWUS51 KOKX 221832
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
231 PM EDT SUN JUN 22 2008
NJC017-221841-
/O.CAN.KOKX.SV.W.0045.000000T0000Z-080622T1845Z/
HUDSON NJ-
231 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR HUDSON COUNTY IS CANCELLED...
LAT...LON 4079 7398 4081 7401 4082 7401 4083 7403
4095 7406 4103 7378 4089 7375 4086 7380
4082 7378 4081 7389 4080 7390 4079 7399
TIME...MOT...LOC 1831Z 260DEG 24KT 4086 7393
$$
NJC003-NYC005-061-119-221845-
/O.CON.KOKX.SV.W.0045.000000T0000Z-080622T1845Z/
BERGEN NJ-BRONX NY-NEW YORK (MANHATTAN) NY-WESTCHESTER NY-
231 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHERN WESTCHESTER...NEW YORK (MANHATTAN)...BRONX AND
SOUTHEASTERN BERGEN COUNTIES...
AT 229 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING CAN ALSO BE EXPECTED. THIS STORM WAS LOCATED NEAR
WASHINGTON HEIGHTS...OR NEAR MOTT HAVEN...MOVING EAST AT 28 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CO-OP CITY...WOODLAWN...MOUNT VERNON AND THROGS NECK BRIDGE BY 240
PM...
CITY ISLAND...PELHAM MANOR...PELHAM AND NEW ROCHELLE BY 245 PM...
LAT...LON 4079 7398 4081 7401 4082 7401 4083 7403
4095 7406 4103 7378 4089 7375 4086 7380
4082 7378 4081 7389 4080 7390 4079 7399
TIME...MOT...LOC 1831Z 260DEG 24KT 4086 7393
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:42 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 22, 12:42 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 1242 PM EDT SUN JUN 22 2008 .SYNOPSIS... A SERIES OF DISTURBANCES WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH TUESDAY NIGHT. HIGH PRESSURE RETURNS ON WEDNESDAY...MOVING OFFSHORE BY THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... TWO BROKEN LINES OF SHOWERS/TSTMS WERE WORKING THEIR WAY NE THROUGH THE CWA ATTM ACROSS NE NJ AND THE LOWER HUDSON VALLEY...ALSO EASTERN CT. OKX 12Z SOUNDING SHOWED AN EML BETWEEN 600-900 MB WHICH IS CONTRIBUTING GREATLY TO INSTABILITY...ENOUGH TO ALLOW SOME STORMS TO PRODUCE HAIL. MOST HAIL HAS BEEN SMALL THIS FAR...WITH THE EXCEPTION OF A SPOTTER REPORT OF PENNY SIZED HAIL IN SALEM CT LATE THIS MORNING. SFC-BASED INSTABILITY WILL CONTINUE TO INCREASE ESPECIALLY WEST OF NYC...WHERE 16Z LAPS CURRENTLY SHOWS POCKETS OF SBCAPE OVER 2000 J/KG IN WESTERN NJ AND EASTERN PA WHERE BETTER HEATING HAS TAKEN PLACE. VIS SATELLITE SHOWS ENHANCED CU AHEAD OF SFC TROUGH IN EASTERN PA...AND THINK THIS WILL BE THE FOCUS FOR STORMS LATER THIS AFTERNOON INTO THIS EVENING. LOW LEVEL SHEAR ALSO INCREASES LATER THIS AFTERNOON WEST OF THE HUDSON RIVER...SO WILL HAVE TO WATCH FOR ROTATING STORMS/BOWING LINE SEGMENTS CAPABLE OF BOTH DAMAGING WIND AND LARGE HAIL. LOCALLY HEAVY RAIN ALSO POSSIBLE AS PWAT INCREASING TO 1.5 INCHES...AND TRAINING OF STORMS POSSIBLE AS LOW LEVEL JET ALIGNS WITH UPPER FLOW...YIELDING MBE VECTORS LESS THAN 10 KT. LIKELY POP REMAINS IN PLACE FOR MOST OF THE AREA...EXCEPT ONLY CHANCE OVER EASTERNMOST LI SECTIONS AND THE OCEAN WATERS AS SHOWERS MOVING UP FROM THE SOUTH HAVE FIZZLED FOR THE MOST PART. HIGHS TODAY WILL BE IN THE UPPER 70S TO AROUND 80...EXCEPT OVER THE EASTERN PORTION OF THE CWA...WHERE HIGHS WILL BE IN THE LOW TO MID 70S. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... CHANCES FOR CONVECTION WILL DIMINISH THIS EVENING WITH LOSS OF DIURNAL HEATING...BUT PRECIP WILL CONTINUE FOR A GOOD PART OF THE EVENING AS LOW PRES PASSES OVERHEAD. A MOIST AND SOUPY AIRMASS WILL BE LEFT IN ITS WAKE...AND WITH LIGHT WINDS AND ABUNDANT RESIDUAL MOISTURE...WILL SEE FOG DEVELOPING AFTER MIDNIGHT... PERSISTING THROUGH MON MORNING. FOG MAY BECOME DENSE...ESPECIALLY OUTSIDE OF THE NYC AREA AFTER PRECIP ENDS AND THROUGH MON MORNING. MON APPEARS TO BE THE BETTER DAY FOR CONVECTION AND SEVERE WEATHER POSSIBILITIES AS CAPE VALUES RISE TO AROUND 1600 WITH A LIFTED INDEX CLOSE TO -5. ANOTHER ROUND OF POTENTIALLY SEVERE WEATHER WILL COME ON TUE AS A COLD FRONT WITH A DEEP UPPER TROUGH SWINGS THROUGH THE REGION. 12Z/22 GFS SOUNDING INDICATING CAPE VALUES OVER 200...A LIFTED INDEX AROUND -6 AND A BULK RICHARDSON NUMBER ALMOST 430...SO WILL HAVE TO MONITOR SEVERE POTENTIAL FOR TUE AFTERNOON/EVENING UNTIL COLD FRONT CLEARS THE REGION. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... SKIES CLEAR OVERNIGHT AS HIGH PRES BUILDS INTO THE REGION. TRANSITION TO WNW FLOW ALOFT THROUGH WED. THIS LIMITS THE MOISTURE SUPPLY. GFS/ECMWF PROG A S/W FROM THE NORTHERN PLAINS TO TRACK JUST S OF THE CWA LATE WED. HAVE KEPT A DRY FCST...WOULD NEED MORE LOW LEVEL MOISTURE OR HOTTER TEMPS TO GET THINGS GOING. TD/S MAINLY IN THE 50S. MAINLY DRY FOR THU. GFS HINTS AT A WEAK FRONT. WENT WITH ONLY SLIGHT CHANCES LATE AFTERNOON. CHANCES FOR TSRA INCREASE THU NIGHT THROUGH SAT AS SW FLOW ALOFT BEGINS WITH BETTER MOISTURE TRANSPORT INTO THE REGION. TEMPS THROUGH THE PERIOD VERY CLOSE TO CLIMATOLOGY. COOLEST POTENTIAL IS ON TUE. HEIGHTS THEN RISE WITH SLIGHTLY WARMER TEMPS WED/THU. WILL BECOME MORE HUMID ON FRI AND SAT. WENT CLOSE TO GMOS WITH 00Z ENSEMBLE GUIDANCE CONTINUING TO SHOW VERY LITTLE SPREAD THROUGH THE EXTENDED. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... TIMING OUT OF CONVECTIVE LINE APPROACHING FROM WEST...AND AREA OF RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS MOVING UP FROM THE SOUTH OF LONG ISLAND... YIELDS PRECIPITATION BEGINNING ACROSS FAR WESTERN/CITY TERMINALS TERMINALS 13-14Z...WESTERN CT/LI TERMINALS 14-15Z...AND EASTERN CT/LI TERMINALS 15-16Z. HAVE A TEMPO FOR THAT ARRIVAL HOUR...THEN GO PREVAILING WITH A TEMPO FOR TSRA FOR 2-3 HOURS. HOWEVER THIS FIRST BATCH IS NOT THE MAIN CONVECTIVE THREAT (ESPECIALLY FOR AREAS W OF NYC). BEST SHOT AT STRONG CONVECTION IS MID AFTERNOON...HAVE VRB15G25KT FOR TERMINALS W OF HUDSON RIVER TO REFLECT THIS. DID NOT MAKE A SECOND TEMPO TSRA AS NOT QUITE CONFIDENT ENOUGH TO PUT 6 HOURS OF THUNDER IN THE TAF...WITH ABOUT HALF OF THAT BEYOND THE 1ST 6 HOURS OF THE TAF (SEEN TOO MUCH GO WRONG IN THAT SHORT A PERIOD OF TIME WITH A FORECAST OF CONVECTION). BEFORE THE CONVECTION ARRIVES...EASTERN TERMINALS HAVE SOME MVFR TO IFR FOG...WITH KGON HAVING IFR CEILINGS AS WELL. APPROACHING PRECIP SHOULD MIX OUT. OUTSIDE OF CONVECTION (WHERE MVFR CONDITIONS LIKELY IN STRONGER STORMS)...SHOULD BE AN VFR DAY AND EVENING. AFTER MIDNIGHT THOUGH...PERSISTENT SOUTHERLY FLOW SHOULD BRING MVFR FOG TO ALL TERMINALS...WITH IFR STRATUS LIKELY AT COASTAL TERMINALS. WINDS WILL GENERALLY BE OUT THE S AT 5-10 KT THIS MORNING...THEN BACK TO THE SE (EXCEPT AT KSWF) AND INCREASE TO 10-15KT THIS AFTERNOON...THEN BECOME LIGHT OUT OF THE SE EVERYWHERE BY AROUND MIDNIGHT (INLAND TERMINALS COULD BECOME LIGHT AND VARIABLE). OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY... IFR CONDITIONS POSSIBLE - ESPECIALLY AT COASTAL TERMINALS - THROUGH CLOSE OF MORNING PUSH MONDAY MORNING (CONTINUATION FORM SUNDAY NIGHT). THINGS WILL REMAIN UNSTABLE INTO TUESDAY NIGHT WITH A CHANCE OF SHRA/TSTMS WITH LOCAL MVFR TO IFR CIGS/VSBYS. VFR CONDITIONS THEN RETURN FOR THE MIDDLE OF THE WEEK. && .MARINE... SOUTHERLY FLOW OF 15 KT OR LESS WILL PERSIST ACROSS THE WATERS THROUGH MONDAY NIGHT WITH THE REGION ON THE BACK (WEST) SIDE OF THE BERMUDA HIGH. WINDS THEN SHIFT AROUND TO THE NW BY TUESDAY NIGHT BEHIND A COLD FRONT WITH HIGH PRESSURE BUILDING IN. THE HIGH IS OFFSHORE BY THURSDAY WITH WINDS SHIFTING TO THE SW. WITH WINDS THE ENTIRE PERIOD EXPECTED TO BE 15 KT OR LESS...AND WITH MINIMAL GUSTINESS OUTSIDE OF THUNDERSTORMS EXPECTED...DO NOT SEE SUPPORT FOR SCA LEVEL SEAS. && .HYDROLOGY... SIGNIFICANT RAINFALL POSSIBLE TODAY AND MONDAY AS AN UPPER TROUGH APPROACHES FROM THE WEST...WHILE LOW LEVEL MOISTURE INCREASES IN ITS ADVANCE. TOTAL AREAL QPF CALLS FOR 1-1.5 INCHES FROM NYC NORTH/WEST...AND 0.75-1 INCH ACROSS EASTERN LONG ISLAND AND SOUTHEAST CT. LOCALLY HIGHER AMOUNTS OF 2-3 INCHES ARE POSSIBLE IN HEAVIER CONVECTION ESPECIALLY FROM THE NYC METRO AREA NORTH/WEST... WHICH COULD CAUSE LOCALIZED URBAN AND/OR FLASH FLOODING. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MPS NEAR TERM...BG SHORT TERM...MPS LONG TERM... AVIATION...PFM MARINE...BG/PFM HYDROLOGY...MPS
Hazardous weather outlook, Jun 22, 4:24 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 424 AM EDT SUN JUN 22 2008 CTZ005>012-NJZ002>006-011-NYZ067>076-231000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS- 424 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. HEAVY RAIN WILL ALSO BE POSSIBLE...RESULTING IN URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON MONDAY...WITH STRONG WINDS AND HAIL POSSIBLE. HEAVY RAIN WILL ALSO BE POSSIBLE...RESULTING IN URBAN AND POOR DRAINAGE FLOODING...AS WELL AS LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR RAIN AND FLOODING REPORTS AND ON MONDAY FOR ANY SEVERE WEATHER REPORTS. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ077>081-231000- NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 424 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN TODAY COULD RESULT IN URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON MONDAY...WITH STRONG WINDS AND HAIL POSSIBLE. HEAVY RAIN WILL ALSO BE POSSIBLE...RESULTING IN URBAN AND POOR DRAINAGE FLOODING...AS WELL AS LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR RAIN AND FLOODING REPORTS AND ON MONDAY FOR ANY SEVERE WEATHER REPORTS. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-231000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 424 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON MONDAY...WITH STRONG WINDS AND HAIL POSSIBLE. HEAVY RAIN WILL ALSO BE POSSIBLE...RESULTING IN URBAN AND POOR DRAINAGE FLOODING...AS WELL AS LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR RAIN AND FLOODING REPORTS AND ON MONDAY FOR ANY SEVERE WEATHER REPORTS. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 22, 11:10 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1110 AM EDT SUN JUN 22 2008 CTZ007-008-011-012-221545- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 1110 AM EDT SUN JUN 22 2008 ...DEVELOPING THUNDERSTORMS WILL IMPACT MIDDLESEX AND NEW LONDON COUNTIES... AT 1105 AM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR OLD SAYBROOK...AND MOVING NORTHEAST AT 38 MPH. SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. SMITH
Special weather statement, Jun 22, 11:38 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1138 AM EDT SUN JUN 22 2008 NJZ002>005-NYZ069-221630- BERGEN-EASTERN PASSAIC-ESSEX-ROCKLAND-WESTERN PASSAIC- 1138 AM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BERGEN...NORTHWESTERN ESSEX...PASSAIC AND ROCKLAND COUNTIES... AT 1133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LINCOLN PARK...AND MOVING NORTHEAST AT 16 MPH. THIS STORM WILL BE... NEAR WAYNE BY 1145 AM. NEAR BUTLER BY 1150 AM. NEAR POMPTON LAKES BY 1155 AM. 6 MILES NORTHWEST OF HAWTHORNE BY NOON. NEAR RAMSEY BY 1220 PM. NEAR SUFFERN BY 1230 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, Jun 22, 11:54 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1154 AM EDT SUN JUN 22 2008 CTZ007-008-010>012-221630- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON- 1154 AM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...SOUTHEASTERN NEW HAVEN AND WESTERN NEW LONDON COUNTIES... AT 1151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG THE SOUTH COAST OF CONNECTICUT FROM GUILFPRD TO FENWICK...MOVING NORTHEAST AT 30 MPH. SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. SMITH
Special weather statement, Jun 22, 1:17 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 117 PM EDT SUN JUN 22 2008 NJZ003-NYZ069-221745- BERGEN-ROCKLAND- 117 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN BERGEN AND ROCKLAND COUNTIES... AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEARL RIVER...OR NEAR RIDGEWOOD...AND MOVING NORTHEAST AT 16 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCHE AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Special weather statement, Jun 22, 1:26 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 126 PM EDT SUN JUN 22 2008 NJZ002>005-221930- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- 126 PM EDT SUN JUN 22 2008 STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHEASTERN NEW JERSEY EARLY THIS AFTERNOON. THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME STORMS MAY INTENSIFY TO SEVERE LEVELS...WITH DAMAGING WINDS AND HAIL POSSIBLE. WITH LOCALLY HEAVY RAINFALL ANTICIPATED...FLOODING IS LIKELY WHERE THE HEAVIEST RAINFALL OCCURS. THIS AREA WILL BE MONITORED FOR SEVERE THUNDERSTORMS AND FLASH FLOODING. JMC
Local storm report, Jun 22, 1:43 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
143 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG 2 N TAPPAN 41.05N 73.95W
06/22/2008 ROCKLAND NY LAW ENFORCEMENT
SEVERAL TREES DOWNED
&&
JCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:33 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 31 min |
| Jun 22, 1:00 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 60 min |
| Jun 22, 1:30 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 30 min |
| Jun 22, 1:50 PM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 2 hr |
| Jun 22, 2:26 PM EDT | Special Marine Warning | OKX | 64 min | |
| Jun 22, 2:30 PM EDT | Areal Flood Advisory | OKX | Bronx, New York | 60 min |
| Jun 22, 2:46 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York | 29 min |
| Jun 22, 4:44 PM EDT | Areal Flood Advisory | OKX | Orange | 91 min |
| Jun 22, 5:13 PM EDT | Special Marine Warning | OKX | 62 min | |
| Jun 22, 5:22 PM EDT | Flash Flood Warning | OKX | Kings, New York, Queens | 83 min |
| Jun 22, 5:39 PM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Queens | 40 min |
| Jun 22, 5:55 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 21 min |
| Jun 22, 6:00 PM EDT | Special Marine Warning | OKX | 39 min | |
| Jun 22, 6:33 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 42 min |
| Jun 22, 6:57 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 44 min |
| Jun 22, 4:58 PM EDT | Areal Flood Advisory | OKX | Essex, Hudson, Union | 92 min |
| Jun 22, 5:06 PM EDT | Severe Thunderstorm Warning | OKX | Essex, Hudson, Union | 39 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Severe Thunderstorm Warnings in New Jersey, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.